Progesterone Deficiency

Progesterone is a female sex hormone that is produced in the ovaries after ovulation every month. Progesterone deficiency results in problem conceiving or frequent miscarriages. The symptoms of low progesterone are headaches, anxiety, mood changes, depression, and irregular periods.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can reproductive cancer cause abnormal vaginal cancer?

Query: Hi doctor, I have been bleeding heavily from my vagina for past five days. It only happens when I either open my bowel or while urinating. I put in a tampon to confirm that the bleeding is coming from my vagina and not from rectum. When I am not using the bathroom there is no bleeding and no blood o...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com I believe this is the first episode of heavy intermenstrual bleeding or polymenorrhagia for you and during the mid cycle. The most likely cause for the same can be irregular shedding which can occur in case of ER estrogen excess or progesterone deficiency where endom...  Read Full »

What could be the reason for non stop bleeding since giving birth?

Query: Hello doctor, I had a baby last February, and since then, I have not stopped bleeding. I have done ultrasounds (internal and external), blood tests, and they still do not know what is wrong, and I cannot afford to see a specialist. Now, when I stand after sitting, leaning, or laying down, I am dizzy...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. You must have become anemic now as you have been bleeding for so long. I suggest if there was no cause found on ultrasound and the uterus is well involuted and clean, then the likely cause is progesterone imbalance. If you are not planning for another child for the n...  Read Full »

Why am I having black or brown discharge instead of my periods?

Query: Hi doctor, I am 22 years old. I have to get my periods this week. But I am getting black or brown discharge. Is this normal?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. It is known as irregular shedding. It is caused due to stress-induced hormonal imbalances during a cycle. You have to do an ultrasound pelvis to check endometrial thickness. If the endometrial thickness is less than 8 mm, then you can have a progesterone deficiency. It ...  Read Full »

I am getting persistent brownish vaginal discharge. Why?

Query: Hi doctor, I am not sexually active, but I am getting brown discharge over a month from my last periods. Yesterday my periods started and that is also thick black discharge. Why?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello,Welcome to icliniq.com.The presence of brownish discharge throughout your cycle indicates a possible progesterone deficiency.You need to get your day 3 and day 21 progesterone levels done. If they are low, then you would have to be placed on cyclical progesterone therapy from day 11 to day 25 ...  Read Full »

Could vaginal brown discharge be a sign of cervical cancer?

Query: Hi doctor, I am 22 years old and I am sexually active for about four years now. For some 2 to 2.5 years, I am getting an occasional brown vaginal discharge, when I masturbate. Not a lot, just enough to cover my fingers. It does not happen all the time. There is no other pain or symptom associated w...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The dark brown vaginal discharge that you are experiencing, especially after masturbation and usually in the second half of the cycle is often due to luteal phase defect which indicates progesterone deficiency. So, it is suggested that you should get your serum prog...  Read Full »

We have been trying to conceive for 2 years. How to achieve conception?

Query: Hi doctor, I have been trying to conceive for about 2 years now. My prolactin is 31.8 ng/mL, progesterone is 4.1ng/mL, not opacified left fallopian tube and no free peritoneal spillage of contrast noted. My partner has varicocele. I had a shot of progesterone. Please provide some advice on how we ca...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. It is evident from HSG (hysterosalpingogram) that you have a left tubal block and only the right tube is patent. Secondly, considering that your partner has varicocele, it is important to get his semen analysis done to check for sperm count and quality if it is adeq...  Read Full »

Unless I take progesterone, I am bleeding continuously. Why?

Query: Hi doctor, I am 5'10" and 250 lbs. I am 28 years old. I have a history of PCOS, had an endometrial biopsy, and it came back negative for hyperplasia and malignancy. The reason for my visit was period started with passing large clots and continuous period. Currently, I am menstruating for three mon...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. This is a typical progesterone deficiency where you should ideally be started on cyclical progesterone therapy from day 11 to day 25 of your cycle or on continuous progesterone therapy for three months. You should take treatment for at least three months to control men...  Read Full »

I had Primolut-N and I-pill and still there is a delay in period. Why?

Query: Hi doctor,I took Primolut-N for six days as I was going out for the vacation. My boyfriend fingered me and before that he touched his penis. So, we got tensed regarding pregnant. I took an I-pill also within 72 hours. But, I did not get my regular period this time. Am I pregnant?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome back to icliniq.com. By taking an I-pill (emergency contraceptive pill - a high dose progesterone), you have further delayed your menses. Otherwise, it would have started within five to eight days after finishing Primolut-N (Norethisterone). Now, you may have to wait another 7 to 10 d...  Read Full »

Having on and off heavy bleeding other than normal menstruation. Why?

Query: Hi doctor, I am 24 years old. I am not on any sort of birth control pills. I had a normal menstruation in the starting of this month and normal bleeding. After six to seven days, I started bleeding again. The bleeding was not very heavy, but lasted on and off for about six days. Now, after a gap o...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The intermenstrual bleeding that you are experiencing this cycle is likely to be due to progesterone deficiency during the luteal phase, which can be due to stress induced hormonal imbalance and leading to breakthrough bleeding. It is imperative for you to get a serum ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.